My husband had a hemorrhagic stroke May 3. He's still in the hospital and three days ago started having drastic mood swings and showed signs of aggression on a home visit. This is and was completely out of character for this kind, loving man. He's 74 and the love of my life, but he's been especially agitated at me since he's always taken care of me and now I'm taking care of him. He was started on a regimen of Ativan and Lexapro yesterday, in addition to his other medications. The cardiologist also diagnosed supraventricular tachycardia, but he can't take a blood thinner due to the brain bleed. He wears a heart monitor and is in the rehab unit getting physical, speech, occupational and recreational therapies. I am so stressed about his coming home due to the mood swings and aggression. I'm afraid he might hurt himself or me. Any advice? Please!
How are you? If your husband's emotions or behavior have changed since his stroke, this may be partly caused by physical damage to the brain that normally controls the emotions. This can lead to a change in how he thinks, feel or behave. Sometimes, anger and aggression can be avoided. Try to give him as much choice as possible. Be patient and allow plenty of time for him to carry out tasks and to respond to you. Pay attention and don’t ask them to do something you know they will not be able to do. If he hurts himself, you may need to inform his attending physician. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.